Healthy people, healthy planet

UPDATES:MIGRAINE DRUG LINKED TO ‘CHEST SYMPTOMS’

Migraine sufferers are widely prescribed sumatriptan, either orally or by injection. A recent study from the Netherlands (Cephalalgia, 1996; 16: 554-9), however, has shown that 24 per cent of patients taking the drug experienced what the researche


It has been suggested in other studies that these chest symptoms are caused by decreased blood flow to the heart. However the authors refute this. Unfortunately, they were also unable to comment on what these chest symptoms were and the design of the study (a retrospective questionnaire) prevented any further conclusions being drawn. The authors did concede, though, that migraine sufferers should be forewarned of this potentially serious side effect.


For more information see WDDTY vol 6 no 10 and vol 5, nos 9 and 10.

What Doctors Don't Tell You Written by What Doctors Don't Tell You